Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page:

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    Taking Metformin and Provera
    jdkennedy posted:
    I was just wondering if anyone had any idea on how long it generally takes someone to start their period after taking the 5 day Provera doses?? My Dr. put me on Metformin 500mg 2x a day...and I took the Provera with it for 5 last Provera pill was 4 days ago..and still no AF....I have my Clomid, but cant start taking that until Im 5 days into my cycle! This whole process is confusing me! lol
    Kofie responded:
    I have heard that it varies from person to person. Since we all react differently to medicine. I thought though that it should have been here by now.

    I would call the Doc to check and see what they say. You can also join one of the TTC boards based on how long you have been TTC. There is a JSO, 6 month, and 12 months board. Those ladies are extremely helpful.

    Hope she comes soon so you can start your Clomid.
    ariannasmommy1125 responded:
    I replied to you on the TTC 6 month board.
    prayforamiracle replied to ariannasmommy1125's response:
    I recently was prescribed 10 days of Provera, but only took 6 days. My period came 5 or 6 days after my last dose. Don't give up yet!!!
    iheartace responded:
    It took me 3-5 days each time I took provera for my period to start. But everyone is different. I heard it can take 7 days. Good luck with clomid. Let us know if it works!
    ambrie17 responded:
    Hi, my doc also put me on Metformin and I took Provera as well. She said it would take 7 days after the last pill. I took it for 5 days and my last pill was on Tuesday and no AF yet.
    I'm getting anxious too because I'm doing clomid on day 5 of my cycle.
    prayforamiracle replied to ambrie17's response:
    Don't give up yet! I remember getting really anxious, because it took a while for mine to arrive after Provera. Mine arrived five or six days after the last dose.
    Prayforamiracle-Me(35)PCOS Dh(42)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 22.
    mob81 responded:
    I have always taken the Povara 10 day pill, not the five day pills but I can tell you that when I took it for the first time I got my period on exacatly the 10th day. My doctor's office told me I should expect AF within a week after taking the last pill and I received it on the 10th day. However, the second time I took Povara, which was just two-three weeks or so ago (I was also on Metformin since my gyno told me to start both the Povara and the Metformin at the same time.) and I got AF the 11th day. However, AF only lasts about 3-4 days at max. Is this normal for everyone else? I have had serious acne problems and diarrhea with Metformin does anyone have these same effects? Thanks for the advice and best of luck to everyone!
    prayforamiracle replied to mob81's response:
    I haven't had problems with acne, but def have the problems with diarrhea.
    Prayforamiracle-Me(35)PCOS Dh(42)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 22.
    mob81 replied to prayforamiracle's response:
    Be thankful because the acne on Povara is horrible. You will have huge zits under the skin that have problems forming to the top and they hurt like heck. Count your blessings.
    ih8pcos responded:
    my doctor had prescribed metformin 1500mg per day, and then Provera 10mg for 5 days, however, I took them for 10 days by mistake, and got AF around 4 days later. I am hoping to ovulate soon.
    kristi99us replied to mob81's response:
    If you eat a lot of sugar while taking the metformin it will cause an upset stomach. The medicine is made to help keep your sugar level under control. I know that I have taken Provera with my Metformin before and had the same issues, you have to learn to manage your diet with it. Good luck with everything.

    Spotlight: Member Stories

    I was diagnosed with PCOS around 2011 right after the I met the man I now call my husband :) I was prescribed Metformin but it made me so sick I stopp...More

    Helpful Tips

    Be the first to post a Tip!

    Helpful Resources

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.